MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC FLEXTEND¿ PLUS SILICONE TRACHEOS; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC FLEXTEND¿ PLUS SILICONE TRACHEOS; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60PFS40
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that upon removal tracheostomy tubing from another manufacturer was stuck and unable to be disconnected from this tracheostomy.The provided wedge was used and was unable to disconnect the tubing.Due to this incident, this patient experienced discomfort.An emergency tracheostomy tube change was required.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.The device was returned with an attached swivel connector.The investigator was able to separate the connector on the tube from the swivel connector easily.During examination the reported issue could not be confirmed.The manufacturing facility performed a review of the manufacturing process.The review showed that assembly process was being performed as per procedures: this included review of basic assembly, manual cleaning, incoming inspection and inspection after assembly processes.The manufacturing facility also performed an in-process visual inspection of (b)(4) products that were in the assembly area: this inspection showed no molding issues (short shots, splits, voids or bubbling) with the products being assembled.The review of the manufacturing process determined that the production personnel performed the connector-to-tube operation correctly and the production personnel were performing inspection of the tube dimensions correctly.The reported issue could not be confirmed during testing.

Brand Name
PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC FLEXTEND¿ PLUS SILICONE TRACHEOS
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7007689
Report Number3012307300-2017-02370
Device Sequence Number13735856
Product Code JOH
UDI-Device Identifier15021312005868
UDI-Public15021312005868
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Catalogue Number60PFS40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRIOLOGY TUBING
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;